Mississippi, 2013Flash Flooding in Mississippi, May 1, 2013
May 1, 2013 · NWS MOB · 2 events in 1 county or zone
Thunderstorms developed across the area and produced large hail and very heavy rain which caused flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across the area and produced large hail and very heavy rain which caused flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 1, 2:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, May 1, 2:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT WED MAY 1 2013
.SHORT TERM [TONIGHT THROUGH THURSDAY]...A CLOSE UPPER LOW OVER THE
LOWER MISS RIVER VALLEY WILL MEANDER EASTWARD OVER THE NORTHERN GULF
COAST THE FIRST TWO PERIODS OF THE FORECAST. THE CURRENT BANDS OF
PRECIP STREAMING ONSHORE OVER SE MISS/SW-ERN AL ARE EXPECTED TO
SLOWLY SHIFT EAST. MAY NEED TO EXTEND FLASH FLOOD WATCH ISSUED THIS
PACKAGE EASTWARD AS THE SYSTEM PROGRESSES EAST.
FOR THE SPECIFICS OF THE FORECAST...WITH POPS SO HIGH...HAVE
UNDERCUT MOS GUIDANCE FOR TEMPS. HAVE USED THE LATEST 2.5KM GRIDDED
MOS FOR POPS...ADJUSTING AS NEEDED. /16
[THURSDAY NIGHT THROUGH FRIDAY NIGHT]...A SURFACE LOW ASSOCIATED
WITH THE PLAINS SYSTEM OCCLUDES WITH THE UPPER LOW WITH A SURFACE
TROF/COLD FRONT EXTENDING SOUTHEASTWARD TO THE NORTHEASTERN GULF
SURFACE LOW. THE SURFACE TROF/COLD FRONT ADVANCES INTO THE WESTERN
PORTION OF THE FORECAST AREA ON FRIDAY AND CONTINUES SLOWLY EASTWARD
INTO THE EASTERN PORTION OF THE FORECAST AREA FRIDAY NIGHT.
PRECIPITABLE WATER VALUES REMAIN NEAR 1.5-1.8 THROUGH FRIDAY WHICH
IS 150-170 PERCENT OF NORMAL THEN TRENDS TO MORE TYPICAL VALUES OF
1-1.25 INCHES FRIDAY NIGHT AS THE BEST DEEP LAYER MOISTURE SHIFTS
OFF TO THE EAST. WITH THE ABUNDANT DEEP LAYER MOISTURE AND
PERSISTENT MODERATE ISENTROPIC LIFT ALONG WITH THE FRONTAL BOUNDARY
SLOWLY MOVING INTO THE AREA LATE IN THE PERIOD...THIS WILL KEEP A
WET PATTERN OVER THE FORECAST AREA THROUGH FRIDAY NIGHT. THERE ALSO
CONTINUES TO BE A POTENTIAL FOR LOCALLY HEAVY RAINS WHICH MAY RESULT
IN MINOR FLOODING ISSUES...ESPECIALLY IN URBAN AND LOW LYING AREAS.
WILL HAVE LIKELY TO CATEGORICAL POPS ACROSS THE AREA ON FRIDAY.
TEMPERATURES WILL BE SEVERAL DEGREES BELOW SEASONABLE LEVELS DURING
THE DAY AND A FEW DEGREES ABOVE NORMAL AT NIGHT...EXCEPT FOR
TRENDING SEVERAL DEGREES BELOW NORMAL OVER THE WESTERN HALF OF THE
AREA FRIDAY NIGHT AS THE FRONT MOVES INTO THE AREA. /22
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER LOW IS EXPECTED TO
CONTINUE SLOWLY EASTWARD ACROSS THE INTERIOR SOUTHEAST STATES
THROUGH MONDAY PER THE MORE CONSISTENT GFS AND WEAKENING WHILE
EVENTUALLY MOVING TO THE CENTRAL EAST COAST ON TUESDAY. THE SURFACE
TROF/COLD FRONT MOVES THROUGH THE REMAINDER OF THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING WITH A SURFACE RIDGE BUILDING
INTO THE AREA THROUGH THE REMAINDER OF THE PERIOD. WILL HAVE SLIGHT
CHANCE TO CHANCE POPS FOR MUCH OF THE AREA ON SATURDAY TRENDING TO
SLIGHT CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY FOR LINGERING
PRECIPITATION. DRY CONDITIONS FOLLOW FOR SUNDAY NIGHT THROUGH
TUESDAY. TEMPERATURES WILL BE AROUND TEN DEGREES BELOW SEASONABLE
LEVELS ON SATURDAY WHICH GRADUALLY MODERATE TO NEAR SEASONABLE
VALUES BY TUESDAY. /29
&&
.AVIATION [01.18Z KMOB/KBFM/KPNS TAF ISSUANCE]...AS AN UPPER SYSTEM
OVER THE LOWER MISS RIVER VALLEY MEANDERS SLOWLY EAST OVER THE
NORTHERN GULF COAST THROUGH THE FORECAST...PERIODS OF SHRA/TSRA WILL
HELP TO KEEP CIGS AT MVFR/IFR LEVELS INTO THURSDAY. /16
&&
.MARINE...AS A CLOSED UPPER LOW OVER THE LOWER MEANDERS EASTWARD
THROUGH THE LATTER HALF OF THE WEEK... THE CURRENT STRONG EASTERLIES
ARE EXPECTED TO SETTLE SOMEWHAT AT TIMES...BUT GENERALLY AM
EXPECTING TO REMAIN STRONG. THE SURFACE FRONT ASSOCIATED WITH THIS
SYSTEM IS EXPECTED TO CROSS THE AREA FRIDAY NIGHT INTO SATURDAY...
WITH MODERATE OFFSHORE FLOW FOLLOWING. GUIDANCE IS INCONSISTENT IN
DEVELOPING A SURFACE LOW OVER THE NORTHEASTERN GULF OF MEX SOUTH OF
THE MARINE FA THROUGH THE LATER...RESULTING IN INCONSISTENT STRENGTH
OF THE WINDS BEHIND THE FRONT AS IT MOVES SOUTHEAST OF THE AREA. THE
STATISTICAL GUIDANCE HAS BEEN PRETTY CONSISTENT IN A MODERATE
OFFSHORE FLOW...SO HAVE WENT THAT WAY FOR THE FORECAST.
THE WINDS OVER THE WEEKEND ARE EXPECTED TO REMAIN OFFSHORE...THOUGH
GUIDANCE IS HINTING AT A SIGNIFICANT WESTERLY COMPONENT AS A FRONT
GETS PUSHED ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT...BUT BY
MONDAY...A MODERATE TO STRONG NW TO NORTHERLY FLOW RETURNS FOR THE
BEGINNING OF THE COMING WEEK. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 65 73 63 74 50 / 90 70 60 70 60
PENSACOLA 66 74 65 75 56 / 90 70 50 60 60
DESTIN 66 75 65 75 63 / 80 70 50 60 60
EVERGREEN 62 75 61 75 52 / 80 60 40 70 70
WAYNESBORO 62 72 62 72 49 / 90 70 60 70 50
CAMDEN 62 75 62 72 52 / 80 60 40 70 70
CRESTVIEW 63 73 62 76 58 / 90 70 50 60 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, May 1, 5:12 AM CST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT WED MAY 1 2013
ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
612 AM CDT WED MAY 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW
STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY
WITH THE STRONGER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.
GMZ630>633-635-650-655-670-675-021115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
612 AM CDT WED MAY 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL BE THE PRIMARY THREATS.
STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE
FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE
EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.
In the hours before
Special weather statement, May 1, 12:50 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT WED MAY 1 2013
ALZ061-063-011945-
UPPER MOBILE AL-LOWER MOBILE AL-
150 PM CDT WED MAY 1 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 245 PM CDT...
AT 147 PM CDT...AN INTENSE THUNDERSTORM WAS LOCATED NEAR DAPHNE AND
MOVING NORTHWEST AT 15 MPH TOWARDS THE DOWNTOWN MOBILE AREA.
THIS STORM WAS PRODUCING 45 TO 55 MPH WINDS AND MAY LATER REQUIRE A
SEVERE THUNDERSTORM WARNING.
* LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE... DOWNTOWN MOBILE... SATSUMA...
SARALAND... PRICHARD... I65 AND US 45...
I65 AND US 43... I65 AND I165... I65 AND AL 158...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 21 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 2 AND 23.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
&&
Local storm report, May 1, 12:57 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL DAPHNE 30.60N 87.90W
05/01/2013 E1.00 INCH BALDWIN AL PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL ON HWY 98 AT WHISPERING
PINES IN DAPHNE, AL.
&&
GENEJSpecial weather statement, May 1, 1:31 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT WED MAY 1 2013
MSZ075-078-012030-
STONE MS-PERRY MS-
231 PM CDT WED MAY 1 2013
...INTENSE THUNDERSTORMS WILL AFFECT STONE AND SOUTHWESTERN PERRY
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 330 PM CDT...
AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
BILOXI...OR 9 MILES EAST OF SAUCIER...AND MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WIGGINS... PERKINSTON... MCHENRY...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND
55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS
EXPECTED TO PRODUCE LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
&&
Special weather statement, May 1, 2:24 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT WED MAY 1 2013
ALZ061-063-MSZ079-012130-
UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
324 PM CDT WED MAY 1 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN
SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
THROUGH 430 PM CDT...
AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF GRAND BAY WAS MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WEST CENTRAL MOBILE COUNTY
RURAL SOUTHEASTERN GEORGE COUNTY
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 2 AND 14.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Special weather statement, May 1, 2:35 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT WED MAY 1 2013
MSZ075-076-078-079-012130-
STONE MS-PERRY MS-GREENE MS-GEORGE MS-
335 PM CDT WED MAY 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN STONE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND WESTERN GEORGE COUNTIES IN SOUTHEAST
MISSISSIPPI...THROUGH 430 PM CDT...
AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF VANCLEAVE...AND MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN GEORGE COUNTY
RURAL SOUTHWESTERN GREENE COUNTY
RURAL SOUTHERN PERRY COUNTY
RURAL EASTERN STONE COUNTY
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS FROM 40 TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND FLOOD
WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
Special weather statement, May 1, 4:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT WED MAY 1 2013
MSZ076-079-012315-
GREENE MS-GEORGE MS-
526 PM CDT WED MAY 1 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREENE AND GEORGE
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 615 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 5 MILES SOUTH OF
LUCEDALE...OR 15 MILES NORTH OF WADE...AND MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUCEDALE...BENNDALE...VERNAL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY
HEAVY RAIN.
MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER AND FLOODING
OF LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.
SEEK SAFE SHELTER INDOORS UNTIL THUNDERSTORMS HAVE PASSED.
&&
Flash Flood, George
- When
- May 1, 5:00 PM CST to 7:00 PM CST
- Where
- George County, Lucedale to 5.49 mi ESE of Evanston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.920, -88.580
Heavy rains caused three feet of water to cover the road at Highway 198 West and railroad overpass.
Flash Flood, George
- When
- May 1, 5:00 PM CST to 7:00 PM CST
- Where
- George County, 1 mi E of Lucedale to 4.07 mi S of Evanston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.920, -88.563
Heavy rains caused water to cover the intersection of Highway 26 West and Fig Farm Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455639, 455642.